MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20128E
Medical Device Problem Codes Defective Component (2292); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite extension set was damaged the following information was received by the initial reporter with the following verbatim: i am looking for alternatives to our current filter we use in our nicu.We use ref 20128e bd smartsite extension set but are having issues with them blowing.Customer reply: ¿ what is the date of event? this has occurred several times over the past year ¿ please share the lot number.Don¿t have those numbers at this time ¿ describe any patient harm, injury, complication or negative outcome that occurred because of the event.Negative outcome is that we have to replace the filter.Potential harm is air embolism if we did not replace the filter.
 
Event or Problem Description
Additional information received.Material#: 20128e, batch number#: unknown.It was reported by customer that they are looking for alternatives to our current filter they use in our nicu.They use ref 20128e bd smartsite extension set but are having issues with them blowing.Verbatim#: rcc received a complaint via email.Email(s) attached.I am looking for alternatives to our current filter we use in our nicu.We use ref 20128e bd smartsite extension set but are having issues with them blowing.Customer reply: for the purposes of clarification, i want to define the word being used to describe your events "blowing" as not breaking, cracking, leaking or specifically occlusions but rather your infusions backing up the line.This is important for our data and to be on the same page.What is the date of event? this has occurred several times over the past year.Please share the lot number.Don¿t have those numbers at this time.Describe any patient harm, injury, complication or negative outcome that occurred because of the event.Negative outcome is that we have to replace the filter.Potential harm is air embolism if we did not replace the filter.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? in the past we have thrown them away but i have asked staff to please keep any filters moving forward.Please share the captured photo of the event if available.Don¿t have any at this time.
 
Additional Manufacturer Narrative
Date received by manufacturer updated.Short description correction.No product or photo was returned by the customer.The customer complaint of component damage - no leak could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on material 20128e because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18978172
Report Number9616066-2024-00478
Device Sequence Number6233643
Product Code FPA
UDI-Device Identifier37613203011847
UDI-Public(01)37613203011847
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20128E
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown